MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL G2 HELICAL XTRASOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL G2 HELICAL XTRASOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641HX0204
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The device lot number is not available / not reported.The expiration date of the device is not known.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(fremont).The device manufacture date is not known as the product lot number of the device is not available / not reported.[conclusion]: the healthcare professional reported that during the procedure, the coil introducer on the 2mm x 4cm g2 helical xtrasoft coil (641hx0204 / lot# unk) was cracked and made it difficulty to pull out from the lock.The coil was replaced, and the procedure was successfully completed.The reported issue resulted in a 10-minute delay in the procedure.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 4cm g2 helical xtrasoft coil was returned contained in a pouch.Visual inspection was performed.The hub was inspected and found without any damage.The device positioning unit (dpu) was observed with several kinks.The introducer was observed split in two and the distal sheath was elongated.The resheathing tool was observed in good condition.Microscopic inspection was performed.The v-notch was found slightly dent.The distal outer sheath of the resistance heating (rh) coil has not been softend, an indication that the resistance heating coil had not been heated and the detachment cycle was not initiated.The embolic coil was not returned for evaluation.The device lot number was not available.The device history record (dhr) review could not be performed without the lot number.The reported issue documented in the complaint that the coil introducer was cracked which resulted in difficulty to pull out of the lock was confirmed through visual inspection performed on the returned device.The coil introducer was split, and the distal sheath was observed elongated.The dent noted on the v-notch and the elongated distal sheath observed during the microscopic inspection suggest that force may have inadvertently been applied during the handing of the device.The embolic coil was not returned; the rh coil did not show evidence of being heated, therefore, the coil was mechanically detached from the delivery system.The exact time of when this occurred cannot be conclusively determined.The lot number of the device is not known, therefore review of the device history record was not performed.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the coil introducer on the 2mm x 4cm g2 helical xtrasoft coil (641hx0204 / lot# unk) was cracked and made it difficulty to pull out from the lock.The coil was replaced, and the procedure was successfully completed.The reported issue resulted in a 10-minute delay in the procedure.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The device was returned for evaluation without the embolic coil.During the product investigation, it was determined that the embolic coil was mechanically detached from the delivery system as there was no evidence that the detachment cycle was initiated based on the appearance of the resistance heating (rh) coil.Based on the product analysis completed on 10/30/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
G2 HELICAL XTRASOFT COIL 2X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9513260
Report Number3008114965-2019-01298
Device Sequence Number19185023
Product Code KRD
UDI-Device Identifier10878528009396
UDI-Public10878528009396
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number641HX0204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2019
Initial Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR